Lithium or Serequel causing memory loss

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Mr.T
Regular Member


Date Joined Sep 2007
Total Posts : 133
   Posted 1/18/2008 6:41 PM (GMT -7)   
Hey all,  I am taking Lithium 1200mg, Serequel 100mg and royhpnol and something is making me forget everything.  I don't remember things I do in the morning the same evening.  I know have to write notes for everything I do or have to do.  I can even walk in to the kitchen and forget what I was going for.  Now that happens sometimes to all of us, but it's happenening daily.  I start something, walk away and forget it.  I just wondered if anyone has an idea or has had similiar effects on any of these meds.  I would like to stop taking the one causing problems.  I would like to have a somewhat clear mind. It really bothers me and with everything else that is going on I really can't take this. Any opinions or ideas would be appreciated.  Thanks

Django Hendrix
Regular Member


Date Joined Jan 2008
Total Posts : 26
   Posted 1/19/2008 8:09 AM (GMT -7)   
Mr. T.
I haven't had these problems because I don't take these medications, but it makes me wonder about their usefulness because I've heard other people say they've experienced memory loss on serequel. I am not a doctor, so I'm not qualified to judge whether a medication is good or bad for any particular person...everybody is different, so different people need different medications. I can tell you about my own experience, however.

I've been on just about everything including Lithium. I am at this time taking 12mg of zyprexa and 200mg of Lamictal. Lamictal is the next generation mood stabilizer that is in the same class as Depakote and Lithium, but it is a lot less harsh. Not only that it has wonderful anti-depressant properties.

I've always been somewhat jaded about just how competent 95% of the psychiatrists out there are. There are some that seem to want to give people way more than they need (it is hard to know what works and what doesn't when you are on 8 different medications), and others just probably don't know what they are doing at all - they just prescribe the same thing to everybody without understanding the long-term consequences.

Forgive me for digressing. I probably didn't answer your question at all. And don't stop seeing your doctor (this is probably the first of many rants that I will have against mental health professionals).

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 1/19/2008 7:18 PM (GMT -7)   
Mr. T.,

I think I've heard of memory problems with ALL these drugs, is the problem. And I think the real problem may be that we just have memory problems, so it's hard to say. Rohypnol is illegal in the US so probably (hopefully) few of us have had experience with it. It's really just found on college campuses now.

serafena
Serafena
Co-Moderator, Bipolar Forum

Bipolar II
It is a melancholy of mine own, compounded of many simples, extracted from many objects, and indeed the sundry contemplation of my travels, in which my often rumination wraps me in a most humorous sadness. -- William Shakespeare


Mr.T
Regular Member


Date Joined Sep 2007
Total Posts : 133
   Posted 1/19/2008 10:56 PM (GMT -7)   
Thanks for your replies.  I guess i am wishing for something that may be unattainable.  I just want to remember things like I used to. Sanity or Memory.  I guess I will just play around and hope something works.  If Rohypnol is illegal in the states maybe there is a good reason and I should get off that first.  Anyway,  Thanks
                                                           confused

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 1/20/2008 7:38 AM (GMT -7)   
Well the dosing is probably the key with rohypnol. I don't know. It's probably perfectly safe at the levels you're at.
Serafena
Co-Moderator, Bipolar Forum

Bipolar II
It is a melancholy of mine own, compounded of many simples, extracted from many objects, and indeed the sundry contemplation of my travels, in which my often rumination wraps me in a most humorous sadness. -- William Shakespeare


Green Lantern
Regular Member


Date Joined Apr 2006
Total Posts : 105
   Posted 1/21/2008 2:34 PM (GMT -7)   
I'm on Seroquel 2000mg and can't remember anything.  I'm on a lot of other medications as well so who knows.  But I think Seroquel makes me fat, lazy and stupid, but I could be wrong.
No one knows


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 1/21/2008 9:04 PM (GMT -7)   
Green Lantern, 2000mg of Seroquel?? wow! that's a lot, I didn't even think it was safe to take such a high dose.

Jery, I was on Seroquel only for a short while, but I have been on other anti-psychotics for a while. That mixed with Lithium, has made me feel slow a lot of times. I am on Lithium right now, and I am forgetful a lot. I have to make a list for my list if you know what I mean. I need different reminders just to do one thing, it's sad. It is probably the mix of both meds.

Unfortunately, I do not know what the long term effects of the meds are on memory. I think my pdoc said it does mess with your memory a bit, but not enough to make you a vegetable. You should talk to your dr. the next chance about your concerns.
Olivia
Co-Moderator, Bipolar


Green Lantern
Regular Member


Date Joined Apr 2006
Total Posts : 105
   Posted 1/22/2008 9:00 AM (GMT -7)   
oops, meant to say 200mg
No one knows


Evelyn7
New Member


Date Joined Jan 2008
Total Posts : 9
   Posted 1/23/2008 9:12 PM (GMT -7)   
I was on 100mg of Seroquel from sophomore year in high school to about last summer. Seroquel was one of the first psychological drugs I was prescribed and at the time I thought it was the miracle drug. It knocked me out every night, sweet sedation.

Now, as a sophomore in college I think back and wish I was never on seroquel, at least not as much of it. I can not remember anything from high school unless I look at pictures or someone tells me a story. I can't believe how much of an effect it had on my brain. Sometimes even now, just a few months off seroquel, I still feel "brain dead". I write lists and lists, my life is so organized with calendars, planners, and lists, but I still will forget doctors appointments and that has been really frustrating.

I understand your frustration of going into a room and forgetting why you went there. I have had similar experiences. I remember running up the stairs at my house and walking into my room or the bathroom automatically and then wondering why I came up there in such a hurry.
Bipolar (just diagnosed), severe depression, social anxiety, panic attacks, self harm (cutting).


CloudySky
New Member


Date Joined Jan 2008
Total Posts : 4
   Posted 1/24/2008 4:45 AM (GMT -7)   
hey Mr T
i too am on serequel. i was on 600mg a day but it has now been reduced to 300mg a day because i had low blood pressure.
i too have problems with memory loss and i find it quite distressing at times aswell. so maybe it is the serequel who knows. i am going to a meeting with my psyc and im going to bring it up with him then amoungst alot of other things.
IF LIFE GIVES YOU LEMONS...
MAKE LEMONADE.
 
 
BOATS ARE SAFE IN THE HARBOUR...
BUT THAT'S NOT WHAT BOATS WERE MADE FOR.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 9:44 PM (GMT -7)
There are a total of 2,731,950 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151137 registered members. Please welcome our newest member, Country girl2.
279 Guest(s), 2 Registered Member(s) are currently online.  Details
NewspaperLover, cilly


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer